MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number G2200
Medical Device Problem Codes Defective Device (2588); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a water vapor therapy procedure, the generator displayed an error code.It occurred outside the patient and the patient was present.The procedure was not completed.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Event or Problem Description
It was reported that during preparation for a water vapor therapy procedure, error 450 was received stating the device needs to be replaced/serviced due to an error code.The patient had been sedated at the time.The event occurred outside the patient and the procedure was not completed.This event is being reported for procedure aborted.
 
Additional Manufacturer Narrative
Additional information received provided in: b3 date of event, b5 describe event or problem, d9 device available for evaluation, d9 device returned to manufacturer date, h3 device evaluated by manufacturer, h3 device not evaluated by manufacturer code, h6 impact codes, and h6 device codes.
 
Additional Manufacturer Narrative
Investigation summary: with the available information boston scientific was unable to replicate the reported event.However, based on the error log confirming that error code 241 occurred, the event is confirmed.Occurrence of error 241 could also contribute to the reported error 450 encountered by the user.The generator insert panel and screws were replaced and updates administered thus resolving the reported error.Therefore, it can be concluded that the insert panel and screws most likely contributed to the event.Device history record (dhr) review: the laser console was installed on 21may2021 and was found to be fully functional.Device technical analysis: the rezum generator was returned and thoroughly analyzed.The service department was unable to replicate the fault conditions reported.No error codes appeared during the incoming functional testing.The generator passed the post (power on self-test).The syringe and delivery device were connected with no issues.The generator primed and flushed as per specifications.The service department reviewed the error logs and found error 241 (pressure value above 3102 mmhg during vapor generation or above 800 mmhg when priming initiated) error was received.The generator was repaired and additional upgrades were made to the generator.The insert panel in the syringe pump assembly was replaced.Securing screws torque value was increased and loctite was applied.Additional tests were performed to verify the cradle was not too tight.The rest of the generator was in overall good physical condition and passed full functional testing.Labeling review: based on the information provided, there was no evidence that the generator was used in a manner inconsistent with the labeling.Investigation conclusion: based on analysis results, a probable cause of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
REZUM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12858401
Report Number2124215-2021-36124
Device Sequence Number14476522
Product Code GEI
UDI-Device Identifier00855357006003
UDI-Public00855357006003
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2200
Device Catalogue NumberG2200
Device Lot Number0000004293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/23/2021
03/09/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/14/2021
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale